Hail, Grant
- When
- June 10, 5:21 PM CST
- Where
- Grant County, 0.69 mi N of Stano Station
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.580, -101.500
A thunderstorm producing nickel sized hail occurred during the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
A thunderstorm producing nickel sized hail occurred during the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 10, 3:07 PM CST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 407 PM CDT MON JUN 10 2013 ...UPDATED FOR SHORT TERM... .SYNOPSIS... ISSUED AT 403 PM CDT MON JUN 10 2013 A LARGE THERMAL RIDGE WAS CENTERED ACROSS THE CENTRAL AND SOUTHERN ROCKIES, EXTENDING INTO THE ADJACENT PLAINS, CHARACTERIZED BY VERY WARM MID LEVEL TEMPERATURES OF AROUND 14 TO 16 DEGREES C FROM NORTH PLATTE TO AMARILLO. THE MAIN THERMAL GRADIENT WAS ZONALLY POSITIONED ACROSS THE NORTHWEST PACIFIC REGION INTO THE NORTHERN PLAINS, WHERE A STRONG 90 KNOT JET EXTENDED ACROSS THE AREA. A DEEP 700 MB LOW WAS POSITIONED OVER ILLINOIS. AS OF MID AFTERNOON, TEMPERATURES HAVE SPIKED ACROSS SOUTHWEST KANSAS TO AS WARM AS 106 DEGREES AT ULYSSES AND GARDEN CITY, WHILE MAINTAINING DEW POINT TEMPERATURES IN THE LOWER 40'S. WHERE LESS EFFICIENT MIXING HAD OCCURRED FARTHER EAST, SURFACE DEW POINTS WERE IN THE 50'S ACROSS THE HIGHWAY 283 CORRIDOR AND THE 60'S FROM HAYS TO PRATT. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 403 PM CDT MON JUN 10 2013 THE MAIN FOCUS OF THE NEXT 24 TO 36 HOURS WILL CENTER AROUND HEAT AND SURFACE WINDS. THIS EVENING, IT IS NOT OUT OF THE QUESTION, DESPITE SUCH WARM MID LEVEL AIR, FOR A FEW ISOLATED HIGH BASED THUNDERSTORMS TO ROLL INTO FAR SOUTHWEST KANSAS FROM THE HIGH TERRAIN OF COLORADO. THE MAIN THREAT APPEARS TO BE GUSTY WINDS, GIVEN A SHALLOW MOIST LAYER IN THE MID LEVELS AND VERY STEEP MID AND LOW LEVEL LAPSE RATES. ANY CONVECTION THIS EVENING SHOULD BE FAIRLY ISOLATED AND CONFINED TO AREAS SOUTHWEST OF A SYRACUSE TO LIBERAL LINE. THE AFOREMENTIONED UPPER THERMAL RIDGE WILL SHIFT FARTHER EAST, BRINGING EVEN WARMER MID LEVEL AIR ACROSS FAR WESTERN KANSAS. THE VERY WARM AIRMASS WILL LEAD TO VERY WARM OVERNIGHT LOWS, POSSIBLY EVEN A FEW BROKEN MAXIMUM LOW TEMPERATURES BY TUESDAY MORNING. THE MODELS DEVELOP THE SURFACE LOW FARTHER EAST ONTO THE PLAINS OF WEST CENTRAL KANSAS TUESDAY. THIS WILL DEVELOP AND MODERATE SURFACE PRESSURE GRADIENT ACROSS AND ALREADY VERY STEEP LAPSE RATE ENVIRONMENT. MIXING WILL LIKELY ALLOW SURFACE WINDS TO REACH 30 MPH SUSTAINED FROM MEADE TO DODGE CITY AND POINT NORTHEAST BY MID TO LATE MORNING TUESDAY. AS A RESULT, A WIND ADVISORY WILL BE HOISTED FROM MID MORNING UNTIL EARLY TUESDAY EVENING. ADDITIONAL HIGH BASED, INVERTED-V TYPE SOUNDING ISOLATED THUNDERSTORMS, AGAIN ARE NOT LIKELY TUESDAY EVENING, BUT MAY BE ISOLATED IN NATURE. CONVECTIVE INITIATION IS MOST LIKELY NEAR THE DRY-MOIST INTERSECTION AREA OF THE SURFACE LOW ACROSS NW AND WEST CENTRAL KANSAS. THE HOT TEMPERATURES EXPECTED TUESDAY AFTERNOON MAY HELP THE ATMOSPHERE REACH CONVECTIVE TEMPERATURE SUFFICIENT FOR CUMULUS DEVELOPMENT, BUT THE WARM MID LEVEL AIR MAY BE TOO CAPPED FOR SIGNIFICANT VERTICAL DEVELOPMENT. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 217 PM CDT MON JUN 10 2013 A WEAK COLD FRONT IS EXPECTED TO DROP SOUTH INTO WESTERN KANSAS MID WEEK AS AN UPPER LEVEL TROUGH CROSSES THE CENTRAL PLAINS. AT THIS TIME THE BETTER OPPORTUNITY FOR PRECIPITATION WILL BE ALONG AND NORTH OF THIS SURFACE BOUNDARY TUESDAY NIGHT AS THE UPPER LEVEL TROUGH MOVES ACROSS NEBRASKA/NORTHERN KANSAS. THIS FRONT IS EXPECTED TO REMAIN NEARLY STATIONARY THROUGH LATE THURSDAY AND SOUTH OF THIS FRONT 850-700MB TEMPERATURES AT 00Z THURSDAY AND 00Z FRIDAY WHICH CONTINUES TO SUPPORT HIGHS AROUND 100 DEGREES. SUBTLE UPPER LEVEL DISTURBANCES WILL ROTATE AROUND AN UPPER LEVEL RIDGE LATE WEEK WHICH WILL BE SLOWLY SLIDING EAST ACROSS THE CENTRAL PLAINS. PRECIPITATION CHANCES FOR SOUTHWEST KANSAS STILL APPEAR SMALL, HOWEVER ISOLATED THUNDERSTORMS ARE STILL NOT OUT OF THE QUESTION ACROSS WEST CENTRAL OR EVEN NORTH CENTRAL KANSAS AS ANY ONE OF THESE SUBTLE DISTURBANCE PASS. GIVEN THE UNCERTAINTY ON TIMING AND TRACK WILL STAY CLOSE TO THE LATEST CREXTENDFCST_INIT. LATEST ENSEMBLES AND OPERATIONAL MODELS THIS MORNING WERE ALL IN DECENT IN AGREEMENT WITH PLACING THE UPPER LEVEL RIDGE AXIS ACROSS THE MISSISSIPPI VALLEY OVER THE WEEKEND PERIOD. THE GFS AND ECMWF EVEN ARE IN DECENT AGREEMENT WITH MOVING AN UPPER TROUGH OUT OF THE TEXAS PANHANDLE INTO SOUTHERN KANSAS LATE SATURDAY/EARLY SUNDAY. THE PRECIPITATION CHANCES WILL IMPROVE OVER THE WEEKEND GIVEN SOME TOPICAL MOISTURE IN PLACE AHEAD OF THIS UPPER TROUGH ALONG WITH THE LOCATION OF A SURFACE BOUNDARY/FRONT. IN ADDITION TEMPERATURES ARE NOT EXPECTED TO BE AS WARM AS WHAT IS EXPECTED EARLIER IN THE WORK WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1218 PM CDT MON JUN 10 2013 HIGH CONFIDENCE EXISTS IN VFR CONDITIONS THROUGH THE NEXT 24 HOURS AT EACH TERMINAL SITE DUE TO A DRY ATMOSPHERE AND A STRONG CAPPING WARM LAYER ALOFT. SURFACE WINDS WILL BE BREEZY TO MARGINALLY WINDS HOWEVER AS THE SURFACE PRESSURE GRADIENT INCREASES WITH TIME AND EFFICIENT VERTICAL MIXING OCCURS AGAIN EARLY TUESDAY. && .FIRE WEATHER... ISSUED AT 403 PM CDT MON JUN 10 2013 A RED FLAG WARNING REMAINS IN EFFECT LATE THIS AFTERNOON AND EARLY EVENING ALONG A 50 MILE WIDE CORRIDOR FROM GARDEN CITY TO HUGOTON. ADDITIONALLY A FIRE WEATHER WATCH REMAINS IN EFFECT FOR TUESDAY WHERE A LARGER AREA WILL HAVE THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TO BE MET. && .PRELIMINARY POINT TEMPS/POPS... DDC 75 105 68 99 / 10 0 10 0 GCK 76 109 68 99 / 20 10 10 0 EHA 73 107 67 100 / 10 10 10 0 LBL 74 106 68 101 / 10 10 10 0 HYS 75 107 70 95 / 20 0 10 0 P28 71 102 73 99 / 10 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM TO 8 PM CDT TUESDAY FOR KSZ031-045-046- 064>066-076>081-086>090. FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR KSZ043-044-061>063-074>077-084>086. RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ063-075>077- 084>086. && SYNOPSIS...RUSSELL SHORT TERM...RUSSELL LONG TERM...BURGERT AVIATION...RUSSELL FIRE WEATHER...RUSSELL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 347 PM CDT MON JUN 10 2013 KSZ030-031-043>046-061>066-074>081-084>090-111115- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 347 PM CDT MON JUN 10 2013 /247 PM MDT MON JUN 10 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR LOCATIONS ALONG A 50 MILE WIDE CORRIDOR FROM GARDEN CITY TO HUGOTON UNTIL 8 PM. PLEASE SEE THE LATEST FIRE WEATHER MESSAGE FOR ADDITIONAL DETAILS ON THIS RED FLAG WARNING. A SLIGHT CHANCE FOR AN ISOLATED THUNDERSTORM EXISTS WEST OF A SYRACUSE TO LIBERAL LINE THROUGH 9 PM CDT. GUSTY WINDS TO 60 MPH AND LIGHTNING WOULD BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WIND ADVISORY IS IN EFFECT FOR LOCATIONS ALONG AND EAST OF A LIBERAL TO NESS CITY TO HAYS LINE FROM 10 AM UNTIL 8 PM. PLEASE SEE THE LATEST WEATHER MESSAGE FOR ADDITIONAL DETAILS ON THIS WIND ADVISORY. A FIRE WEATHER WATCH FOR LOW HUMIDITES AND GUSTY WINDS IS IN EFFECT FOR LOCATIONS ALONG AND WEST OF A LIBERAL TO DIGHTON LINE FROM NOON UNTIL UNTIL 8 PM. PLEASE SEE THE LATEST FIRE WEATHER MESSAGE FOR ADDITIONAL DETAILS ON THIS FIRE WEATHER WATCH. A SLIGHT CHANCE FOR AN ISOLATED THUNDERSTORM EXISTS WEST OF A SYRACUSE TO LIBERAL LINE TUESDAY EVENING. GUSTY WINDS TO 60 MPH AND LIGHTNING WOULD BE THE MAIN THREAT. THERE WILL THEN BE A SMALL CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING THURSDAY THROUGH SATURDAY. IT IS TOO EARLY TO TELL IF THESE WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC BURGERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 517 PM CDT MON JUN 10 2013 KSZ074-084-102315- MORTON-STANTON- 517 PM CDT MON JUN 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORTON AND STANTON COUNTIES... AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR THE SAUNDERS ELEVATOR...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3772 10154 3742 10156 3738 10204 3760 10204 TIME...MOT...LOC 2217Z 252DEG 30KT 3748 10197 12
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
551 PM CDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 2 S MANTER 37.49N 101.89W
06/10/2013 E50 MPH STANTON KS AMATEUR RADIO
ALSO PEA SIZED HAIL REPORTED
&&
WHOVORKAThe Dodge City radar (KDDC), 136 km away, was scanning. The volume nearest the first event began at 23:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2013Every state in 2013This day in weather historyWarnings in Kansas, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465222.